Alert archive / Nevada / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 37, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 28, 2013, 5:50 PM PDT for Lincoln County, Nevada. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2013, 5:50 PM PDT (00:50 UTC)
- Expired
- Jul 28, 2013, 6:30 PM PDT
- In force
- 40 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 117 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:51 PM PDT | HAIL 1 | 1 N Panaca, NV | SPOTTER IN PANACA ESTIMATES A MIX OF PEA TO QUARTER SIZE HAIL FELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3024 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
949
WUUS55 KVEF 290050
SVRVEF
NVC017-290130-
/O.NEW.KVEF.SV.W.0037.130729T0050Z-130729T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
550 PM PDT SUN JUL 28 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
* UNTIL 630 PM PDT.
* AT 543 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PANACA...OR 11 MILES SOUTHEAST OF PIOCHE...
AND WAS MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
PANACA
MAINLY RURAL AREAS OF EASTERN LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT
NWSVEGAS.
&&
LAT...LON 3779 11404 3778 11403 3764 11405 3770 11449
3788 11447 3788 11404
TIME...MOT...LOC 0049Z 271DEG 17KT 3779 11433
$$
BP2 follow-up statements
329
WWUS55 KVEF 290108
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
608 PM PDT SUN JUL 28 2013
NVC017-290130-
/O.CON.KVEF.SV.W.0037.000000T0000Z-130729T0130Z/
LINCOLN NV-
608 PM PDT SUN JUL 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM PDT
FOR EAST CENTRAL LINCOLN COUNTY...
AT 557 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR CATHEDRAL GORGE STATE PARK...OR 9
MILES SOUTHEAST OF PIOCHE...AND WAS MOVING EAST AT 20 MPH.
A TRAINED WEATHER SPOTTER IN PANACA REPORTED QUARTER SIZE HAIL WITH
PEA TO DIME SIZE HAIL COVERING THE GROUND.
LOCATIONS IMPACTED INCLUDE...
PANACA
MAINLY RURAL AREAS OF EASTERN LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE INJURY
AND DAMAGE PROPERTY. IN ADDITION...STRONG WINDS AND LIGHTNING ARE
LIKELY. LIGHTNING CAN KILL! TAKE SHELTER IN A STURDY BUILDING. IF IT
IS SAFE TO DO SO...TAKE APPROPRIATE ACTIONS TO PROTECT VEHICLES AND
PROPERTY.
REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT
NWSVEGAS.
&&
LAT...LON 3779 11404 3778 11403 3764 11405 3770 11449
3788 11447 3788 11404
TIME...MOT...LOC 0106Z 271DEG 17KT 3784 11429
$$
BP566
WWUS55 KVEF 290122
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
622 PM PDT SUN JUL 28 2013
NVC017-290131-
/O.EXP.KVEF.SV.W.0037.000000T0000Z-130729T0130Z/
LINCOLN NV-
622 PM PDT SUN JUL 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 630 PM PDT...
THE SEVERE THUNDERSTORM THAT PRODUCED QUARTER SIZE HAIL AT PANACA
HAS MOVED EAST AND WEAKENED. THE SEVERE THUNDERSTORM WARNING WILL
EXPIRE AT 630 PM PDT.
LAT...LON 3779 11404 3778 11403 3764 11405 3770 11449
3788 11447 3788 11404
TIME...MOT...LOC 0121Z 271DEG 17KT 3784 11420
$$
BPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:27 PM PDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 28, 3:27 PM PDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
327 PM PDT SUN JUL 28 2013
.SYNOPSIS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL TO CONTINUE THROUGH THIS EVENING WITH A FLASH
FLOOD WATCH IN EFFECT FOR PORTIONS OF THE AREA. DRIER AIR WILL BEGIN
TO PUSH INTO THE THE AREA TONIGHT AND MONDAY...LIMITING STORMS ON
MONDAY TO MAINLY THE NORTHERN REGIONS OF THE FORECAST AREA. DRY
CONDITIONS ARE EXPECTED AREA WIDE TUESDAY AND WEDNESDAY BEFORE A
POSSIBLE RETURN OF MONSOON MOISTURE AND STORMS LATER IN THE WEEK.
&&
.SHORT TERM...TONIGHT THROUGH TUESDAY...A FLASH FLOOD WATCH
CONTINUES THROUGH 10 PM THIS EVENING FOR PORTIONS OF THE AREA.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PUSH NORTH
TONIGHT WHILE DRYING TAKES PLACE ACROSS THE SOUTH. DRY SOUTHWEST
FLOW IS STILL FORECAST TO MOVE INTO THE WEST AND SOUTHWEST CWA
TONIGHT AND ACROSS THE REMAINDER OF THE AREA MONDAY. JUST ENOUGH
INSTABILITY REMAINS ACROSS THE NORTH FOR ISOLATED THUNDERSTORMS IN
INYO...ESMERALDA...CENTRAL NYE AND NORTHERN LINCOLN COUNTIES MONDAY
AFTERNOON. THE REMAINDER OF THE AREA SHOULD BE MAINLY CLEAR. THIS
TREND CONTINUES INTO TUESDAY...COMPLETELY DRYING OUT THE REGION FOR
THE FIRST THUNDERSTORM FREE DAY IN A WHILE. TEMPERATURES WILL WARM
IN RESPONSE TO THE DRY...STABLE CONDITIONS.
.LONG TERM...WEDNESDAY THROUGH SATURDAY...MODELS HAVE ADDED A NEW
WRINKLE TO THE EXTENDED FORECAST AS BOTH THE GFS AND ECMWF PICK UP
ON A UPPER LEVEL IMPULSE MOVING NORTH THROUGH THE GULF OF CALIFORNIA
EARLY WEDNESDAY AND MOVING IT ACROSS THE SOUTHEASTERN CWA LATER
WEDNESDAY. THE GFS FORECAST PWAT VALUES BETWEEN 1 AND 1 1/2 INCHES
REACHING AS FAR WEST AS CENTRAL CLARK COUNTY AND NORTH INTO SOUTHERN
LINCOLN COUNTY. THIS NEW INTRODUCED MOISTURE SURGE THEN REMAINS OVER
THE EASTERN REGIONS OF THE AREA INTO THE WEEKEND. SINCE THIS IS NEW
INFORMATION...JUST INCLUDED THE FAR EASTERN FRINGES OF MOHAVE COUNTY
WITH A SLIGHT CHANCE OF THUNDERSTORMS BY FRIDAY AFTERNOON. IF THESE
MODEL TRENDS HOLD...THUNDERSTORM CHANCES WILL NEED TO BE EXTENDED
FURTHER WEST AND POTENTIALLY MOVED AHEAD ONE DAY. THE CURRENT
TEMPERATURE FORECAST WILL NEED TO BE ADJUSTED IF THIS MOISTURE
MATERIALIZES.
&&
.AVIATION...FOR MCCARRAN...ANOTHER ROUND OF STORMS IS POSSIBLE IN
THE VALLEY BETWEEN 23Z AND 02Z THIS AFTERNOON AND EARLY EVENING.
GUSTY...VARIABLE WINDS WILL BE THE PRIMARY CONCERN ALTHOUGH BRIEF
HEAVY RAIN COULD LOWER CIGS AND VISIBILITY BRIEFLY. OUTSIDE OF STORM
INFLUENCE...WIND SPEEDS WILL GENERALLY BE 8-12KTS AND OCCASIONALLY
GUSTY OUT OF THE SOUTHWEST. THUNDERSTORMS WILL ALSO AFFECT ALL
APPROACH CORRIDORS...ALTHOUGH STORMS IN THE DAGGETT APPROACH SHOULD
BE LESS IN COVERAGE. DRIER AIR WILL WORK INTO THE REGION TONIGHT
WITH NO THUNDERSTORMS EXPECTED MONDAY THROUGH WEDNESDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ACROSS
MUCH OF THE AREA THROUGH THIS EVENING EXCEPT THE SOUTHWEST PORTIONS.
WINDS WILL GENERALLY BE OUT OF THE SOUTH AROUND 10KTS OUTSIDE OF
THUNDERSTORM ACTIVITY. CIGS WILL VARY BUT COULD BE 6K FEET OR LOWER
IN STORMS ALONG WITH BRIEF VISIBILITY REDUCTIONS IN HEAVY RAIN
SHOWERS. MUCH DRIER AIR WILL WORK INTO THE REGION TONIGHT AND MONDAY
ENDING THUNDERSTORM CHANCES FOR MOST AREAS THROUGH TUESDAY...EXCEPT
FOR ISOLATED STORMS OVER THE FAR NORTHERN AREAS OF LINCOLN AND NYE
COUNTIES MONDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR NVZ015-016-
018>022.
AZ...FLASH FLOOD WATCH UNTIL 10 PM MST THIS EVENING FOR AZZ001-003-
036.
CA...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR CAZ524.
&&
SALMEN
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Jul 28, 4:24 AM PDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 424 AM PDT SUN JUL 28 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-290700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 424 AM PDT SUN JUL 28 2013 /424 AM MST SUN JUL 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT DRY AIR OFF THE SOUTHERN CALIFORNIA COAST WILL BE A LITTLE SLOWER TO SPREAD ACROSS THE REGION AND ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY INTO THIS EVENING OVER MUCH OF THE REGION. LOCALLY HEAVY RAIN REMAINS THE PRIMARY THREAT DUE TO THE SLOW MOVEMENT OF ANY STORM. FLASH FLOODING AND DEBRIS FLOWS CAN OCCUR QUICKLY IN RECENT BURN AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A DRY AIR MASS IS EXPECTED TO SPREAD FROM SOUTHWEST TO NORTHEAST ACROSS THE REGION BY MONDAY WHICH WILL KEEP ISOLATED THUNDERSTORMS CONFINED PRIMARILY NEAR THE UTAH BORDER. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 28, 2:41 PM PDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
241 PM PDT SUN JUL 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM FLASH FLOOD 3 E PANAMINT SPRINGS 36.34N 117.42W
07/28/2013 INYO CA LAW ENFORCEMENT
CHP REPORTS ROADWAY FLOODING AT JUNCTION OF STATE ROUTE
190 AND PANAMINT VALLEY ROAD. DEBRIS IS BUILDING ON ROAD.
&&
CSTUMPFLocal storm report, Jul 28, 3:20 PM PDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 PM PDT SUN JUL 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FLASH FLOOD 7 S FURNACE CREEK 36.35N 116.85W
07/28/2013 INYO CA PARK/FOREST SRVC
DEATH VALLEY NP REPORTS WEST SIDE ROAD IS CLOSED DUE TO
FLOODING.
&&
CSTUMPFLocal storm report, Jul 28, 4:31 PM PDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
431 PM PDT SUN JUL 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM FLASH FLOOD 9 SSW STOVEPIPE WELLS 36.49N 117.23W
07/28/2013 INYO CA LAW ENFORCEMENT
CHP REPORTS 4 VEHICLES STUCK ON TRONA WILDROSE ROAD DUE
TO FLOODING.
&&
CSTUMPFLocal storm report, Jul 28, 4:38 PM PDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
438 PM PDT SUN JUL 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM FLASH FLOOD 22 W SHOSHONE 35.90N 116.66W
07/28/2013 INYO CA LAW ENFORCEMENT
CHP REPORTS SOUTH END OF BADWATER ROAD IS CLOSED DUE TO
FLOODING.
&&
CSTUMPFLocal storm report, Jul 28, 5:01 PM PDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
501 PM PDT SUN JUL 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND GST 5 NW PAHRUMP 36.27N 116.05W
07/28/2013 E59 MPH NYE NV TRAINED SPOTTER
SPOTTER IN PAHRUMP NV REPORTS WIND GUST OF 59 MPH.
HOWEVER NO DAMAGE FROM GUST HAS BEEN REPORTED.
&&
CSTUMPFLocal storm report, Jul 28, 5:03 PM PDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
503 PM PDT SUN JUL 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FLASH FLOOD 1 ESE PAHRUMP 36.20N 115.97W
07/28/2013 NYE NV TRAINED SPOTTER
SPOTTER IN PAHRUMP REPORTS 6+ INCHES OF WATER FLOWING
DOWN POSTAL DRIVE NEAR STATE ROUTE 160. WATER DOES HAVE
DEBRIS FLOWING IN IT.
&&
CSTUMPFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:34 PM PDT | Flash Flood Warning | VEF | Clark | 86 min |
| Jul 28, 5:40 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 95 min |
| Jul 28, 6:53 PM PDT | Flash Flood Warning | VEF | Clark | 112 min |
| Jul 28, 7:08 PM PDT | Flash Flood Warning | VEF | Nye | 82 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.